Flecainide‐Induced Interstitial Lung Disease: A Case Report and Review of the Literature

Read full text
Authors: Elizabeth Jenkins, John McGinty, Brian W. Skinner
Cited by: 1
References: 9

Abstract

This case describes a rare adverse effect in which the subject developed interstitial lung disease after initiating a class IC antiarrhythmic, flecainide. There is no current treatment recommendation for flecainide-induced interstitial lung disease. Previously reported cases were successful with discontinuation of the offending drug and initiation of systemic corticosteroids; however, this patient did not respond to this treatment plan, resulting in death. Obtaining a thorough patient history regarding new medications and the start of symptoms played a crucial role when creating a differential diagnosis for this case.

Fields of Study & Subjects

Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis Cardiac electrophysiology and arrhythmias Respiratory and Cough-Related Research

Publication details

Journal / source
Clinical Case Reports
Publisher
Wiley
Volume
14
Issue
5
Pages
e72486–e72486
Publication date
24 April 2026
Language
EN